Alert archive / Tennessee / Tornado Warnings in 2024

Tornado Warning 8, NWS Morristown, TN

May 9, 2024Bledsoe County, Marion County, Sequatchie County, Tennessee

NWS Morristown, TN issued this tornado warning at May 9, 2024, 4:23 AM CDT for Bledsoe County, Marion County, Sequatchie County, Tennessee. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2024, 4:23 AM CDT (09:23 UTC)
Expired
May 9, 2024, 4:44 AM CDT
In force
21 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 4:30 AM CDTTSTM WND DMGDunlap, TNNumerous reports of trees down across the county. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 3:02 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1387 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2024-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1387 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

013 
WFUS54 KMRX 090923
TORMRX
TNC007-115-153-091000-
/O.NEW.KMRX.TO.W.0008.240509T0923Z-240509T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Morristown TN
423 AM CDT Thu May 9 2024

The National Weather Service in Morristown has issued a

* Tornado Warning for...
  Sequatchie County in east Tennessee...
  South central Bledsoe County in east Tennessee...
  Northeastern Marion County in east Tennessee...

* Until 500 AM CDT.

* At 423 AM CDT, a severe thunderstorm capable of producing a tornado
  was located near Gruetli-Laager, or 8 miles west of Dunlap, moving
  east at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Dunlap around 430 AM CDT.

Other locations impacted by this tornadic thunderstorm include
Cartwright, Lone Oak, Griffith Creek, and North Chickamauga Creek
Gorge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3530 8564 3532 8556 3534 8554 3534 8553
      3538 8549 3539 8550 3541 8549 3541 8551
      3542 8551 3543 8554 3544 8553 3540 8520
      3533 8524 3519 8535
TIME...MOT...LOC 0923Z 284DEG 49KT 3535 8554 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

JLB
3 follow-up statements
114 
WWUS54 KMRX 090933
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
433 AM CDT Thu May 9 2024

TNC007-115-153-091000-
/O.CON.KMRX.TO.W.0008.000000T0000Z-240509T1000Z/
Sequatchie TN-Bledsoe TN-Marion TN-
433 AM CDT Thu May 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR CENTRAL
SEQUATCHIE...SOUTH CENTRAL BLEDSOE AND NORTHEASTERN MARION
COUNTIES...

At 433 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Dunlap, moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
central Sequatchie, south central Bledsoe and northeastern Marion
Counties, including the following locations... Cartwright, Lone Oak,
and North Chickamauga Creek Gorge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3529 8555 3537 8550 3538 8549 3539 8549
      3540 8520 3533 8524 3519 8535
TIME...MOT...LOC 0933Z 284DEG 49KT 3532 8537 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

JLB
529 
WWUS54 KMRX 090939
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
439 AM CDT Thu May 9 2024

TNC007-090948-
/O.CAN.KMRX.TO.W.0008.000000T0000Z-240509T1000Z/
Bledsoe TN-
439 AM CDT Thu May 9 2024

...THE TORNADO WARNING FOR SOUTH CENTRAL BLEDSOE COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 AM CDT for east
Tennessee.

&&

LAT...LON 3526 8548 3534 8542 3535 8523 3533 8524
      3519 8535
TIME...MOT...LOC 0938Z 284DEG 49KT 3531 8533 

$$

TNC115-153-091000-
/O.CON.KMRX.TO.W.0008.000000T0000Z-240509T1000Z/
Sequatchie TN-Marion TN-
439 AM CDT Thu May 9 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR
SOUTHEASTERN SEQUATCHIE AND NORTHEASTERN MARION COUNTIES...

At 438 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Dunlap, moving east at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Dunlap, Cartwright, Lone Oak, and North Chickamauga Creek Gorge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3526 8548 3534 8542 3535 8523 3533 8524
      3519 8535
TIME...MOT...LOC 0938Z 284DEG 49KT 3531 8533 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

JLB
842 
WWUS54 KMRX 090944
SVSMRX

Severe Weather Statement
National Weather Service Morristown TN
444 AM CDT Thu May 9 2024

TNC115-153-090953-
/O.CAN.KMRX.TO.W.0008.000000T0000Z-240509T1000Z/
Sequatchie TN-Marion TN-
444 AM CDT Thu May 9 2024

...THE TORNADO WARNING FOR SOUTHEASTERN SEQUATCHIE AND NORTHEASTERN
MARION COUNTIES IS CANCELLED...

The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, damaging winds remain likely and a Severe 
Thunderstorm Warning remains in effect for the area.

A Tornado Watch remains in effect until 1000 AM CDT for east
Tennessee.

To report potential tornado damage, contact your nearest law 
enforcement agency. They will relay your report to the National 
Weather Service Morristown.

&&

LAT...LON 3526 8548 3534 8542 3535 8523 3533 8524
      3519 8535
TIME...MOT...LOC 0942Z 284DEG 49KT 3529 8524 

$$

JLB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at May 9, 2:02 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, May 9, 2:02 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
302 AM EDT Thu May 9 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 300 AM EDT Thu May 9 2024

Key Messages:

1. Risk of severe weather remains into the early morning hours. All
hazards remain possible, hail, heavy rain causing flooding, damaging
winds and isolated tornadoes across mainly the southern half of the
area.

2. The highest risk areas early this morning should be from I-40
southward, mainly the southern plateau, Southern Valley and
southwest North Carolina.

3. Heavy rainfall with amounts of an additional 1 to 2 inches will
put western and southern sections in a moderate risk from the
excessive rainfall outlook over the western half of the forecast
area this morning.

Discussion.

At 230 AM EDT the strong evening convection had moved south and
southeast into Georgia and the Carolinas. However the final round of
convection looks like it will push through the area the next 6 hours
06Z and 12Z. The severe threat has diminished but during this last
round a line of thunderstorms has formed over western Tennessee with
other discrete cells out ahead of it moving into middle Tennessee.
The biggest threat area will be the southern plateau and southern TN
Valley where instabilty is highest according to the short term
models. The HRRR still shows this line move rapidly east southeast
between about 08 and 13Z. The current tornado watch will expire at
400 AM EDT for the southern third but a new watch may be put across
the same area. Another big concern will be flooding as most areas
have seen 1.5 to over 3 inches the past 24 hours. An Additional 1 to
2 inches is possible over the southern third of the area as this
line moves through. So flash flooding will be a threat until mid
morning. The Flood Watch will continue until 12Z this morning.
6 hour FFG is generally 1 to 2 inches across the areas that have
received the higher totals and maybe lower with tonight's rainfall.
There are a few isolated areas with FFG as low as low as 0.5" in 6
hours. Showers and storms should generally exit the forecast area
this morning between 12 and 15z. A few showers and isolated storms
may linger through mid afternoon or early evening across northeast
Tennessee and southwest Virginia. Mostly dry conditions are forecast
areawide tonight but some showers may move in before 12z Friday as a
shortwave will move southeast in the northwest flow behind the cold
front.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 300 AM EDT Thu May 9 2024

Key Message:

1. Cooler weather late this week and into the weekend behind the
cold front late THursday.

2. Lingering showers possible Friday with shortwaves moving through
the northwest upper flow. A quick shortwave may bring some showers
and thunderstorms Saturday with the highest chance northern half of
the area.

3. Drier weather expected Sunday and Monday with a gradual warming
trend. Chance of showers increases Tuesday and Wednesday.

Discussion.

Behind the cold front Thursday, cooler and drier air will arrive
across the region within the northwest upper flow. Troughing and
colder air aloft will result in some diurnal convection Friday
afternoon with a limited potential for thunderstorms.

A stronger shortwave is expected to move through the upper level
northwest flow Saturday with scattered showers and thunderstorms
possible Saturday afternoon, with the highest chance for
precipitation across our northern counties through southwest
Virginia.

Ridging begins to build Sunday and Monday with drier weather and a
gradual warming trend into early next week. Chances of rain begin to
return Monday night and Tuesday as an upper low develops over the
southern plains and then moves into the lower Mississippi Valley and
western Tennessee Valley Wednesday.

&&

.AVIATION...
(06Z TAFS)
Issued at 115 AM EDT Thu May 9 2024

VFR conditions at all sites now but anticipate lower ceilings and
visibilities late tonight and early Thursday morning with showers
and thunderstorms continuing to move from west to east across
east TN. Any thunderstorms passing over a terminal could produce
gusty and erratic winds that differ from a more south to southwest
wind. Will have improving conditions by early afternoon Thursday
from north to south as rain moves out. Gusty southwest winds will
begin after the cold front moves through in the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             86  62  78  52 /  70  10  10   0
Knoxville McGhee Tyson Airport, TN  81  59  73  49 /  80  20  30   0
Oak Ridge, TN                       83  58  73  48 /  70  20  30   0
Tri Cities Airport, TN              77  57  69  44 /  80  30  50  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch until 8 AM EDT this morning for Cherokee-Clay.

TN...Flood Watch until 8 AM EDT /7 AM CDT/ this morning for Anderson-
     Bledsoe-Blount Smoky Mountains-Bradley-Campbell-Claiborne-
     Cocke Smoky Mountains-East Polk-Grainger-Hamblen-Hamilton-
     Hancock-Hawkins-Jefferson-Johnson-Knox-Loudon-Marion-McMinn-
     Meigs-Morgan-North Sevier-Northwest Blount-Northwest Carter-
     Northwest Cocke-Northwest Greene-Northwest Monroe-Rhea-
     Roane-Scott TN-Sequatchie-Sevier Smoky Mountains-Southeast
     Carter-Southeast Greene-Southeast Monroe-Sullivan-Unicoi-
     Union-Washington TN-West Polk.

VA...Flood Watch until 8 AM EDT this morning for Lee-Russell-Scott VA-
     Washington VA-Wise.

&&

SHORT TERM...TD
AVIATION...TD
Hazardous weather outlook, May 9, 1:26 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
226 AM EDT Thu May 9 2024

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-100630-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
226 AM EDT Thu May 9 2024 /126 AM CDT Thu May 9 2024/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Additional storms are expected early this morning with some strong
to severe storms possible, especially along the Cumberland Plateau
to southeast Tennessee. The main threat will be damaging winds,
but a brief spin-up tornado can't be ruled out.

Also, flash flooding continues to be the greatest concern as an
additional 1 to 2 inches of rain is expected on top of what has
already fallen. The storms will clear out of the area by mid-
morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter reports are welcome for the rest of the morning.

In the hours before

Local storm report, May 8, 10:48 PM CDT, 5 hours 35 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Morristown TN
1148 PM EDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     Tstm Wnd Dmg     1 NE Maryville          35.76N 83.96W
05/08/2024                   Blount             TN   911 Call Center

            Trees and powerlines down across the county.
            Much of downtown Maryville is without power.
            Also, a tree caught on fire due to downed
            powerlines.

1030 PM     Tstm Wnd Dmg     1 E Friendsville        35.76N 84.11W
05/08/2024                   Blount             TN   911 Call Center

            Trees and powerlines down along Vinegar
            Valley Road.

1025 PM     Hail             South Pittsburg         35.02N 85.71W
05/08/2024  E1.50 Inch       Marion             TN   Public

1015 PM     Tstm Wnd Dmg     3 NE Palio              35.50N 85.29W
05/08/2024                   Bledsoe            TN   911 Call Center

            Trees down across the county with time
            estimated from radar.

1015 PM     Flash Flood      2 NE Palio              35.49N 85.29W
05/08/2024                   Bledsoe            TN   911 Call Center

            Flooding along U.S. 127 in multiple
            different locations in Bledsoe County.

1011 PM     Hail             3 SE South Pittsburg    34.99N 85.68W
05/08/2024  E1.00 Inch       Marion             TN   Public

            Report from mPING: Quarter (1.00 in.).

1010 PM     Tstm Wnd Dmg     Athens                  35.45N 84.61W
05/08/2024                   McMinn             TN   911 Call Center

            Trees down close to Athens. Location
            approximate. Time estimated by radar.

1010 PM     Rain             5 SE Decatur            35.48N 84.73W
05/08/2024  M4.30 Inch       McMinn             TN   Public

            Reported by Trained Spotter. Rainfall
            measured by WX station in Idlewild, TN area
            so far today.

1000 PM     Tstm Wnd Dmg     Kingston                35.87N 84.51W
05/08/2024                   Roane              TN   911 Call Center

            Trees and powerlines down county-wide.

0955 PM     Hail             Orme                    35.01N 85.81W
05/08/2024  M1.00 Inch       Marion             TN   Trained Spotter

            Emergency manager reported hail from a
            trained spotter.

0950 PM     Tstm Wnd Dmg     2 NE Harriman           35.95N 84.53W
05/08/2024                   Roane              TN   911 Call Center

            Trees down on Highway 61. Time estimated by
            radar.

0943 PM     Hail             3 S Palio               35.43N 85.33W
05/08/2024  E3.00 Inch       Bledsoe            TN   Public

            Report from mPING: Tea Cup (3.00 in.).

0915 PM     Tstm Wnd Dmg     2 WSW Elgin             36.32N 84.64W
05/08/2024                   Scott              TN   911 Call Center

            Trees down on Nydeck Trail that have
            resulted in powerlines being knocked down.
            Location approximate and timing based on
            radar.

&&
Local storm report, May 8, 10:53 PM CDT, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
1153 PM EDT Wed May 8 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     Tstm Wnd Dmg     3 SW Marble             35.14N 83.98W
05/08/2024                   Cherokee           NC   911 Call Center

            Trees down county-wide with time estimated
            from radar.

&&
Local storm report, May 8, 11:00 PM CDT, 5 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
1200 AM EDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     Tstm Wnd Dmg     Marble                  35.18N 83.92W
05/08/2024                   Cherokee           NC   911 Call Center

            Reports of trees and powerlines down across
            the county. Also, an amateur radio operator
            reported a wind gust to 50 mph in the Marble
            area.

&&
Local storm report, May 9, 1:13 AM CDT, 3 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Morristown TN
213 AM EDT Thu May 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     Tstm Wnd Dmg     2 WSW Jefferson City    36.11N 83.52W
05/08/2024                   Jefferson          TN   NWS Employee

            Couple of trees blown down on either side of
            New Market, TN. Time estimated by radar.

&&

NAW
Special weather statement, May 9, 1:28 AM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Morristown TN
228 AM EDT Thu May 9 2024

TNZ081-084-099-100-090715-
Sequatchie TN-Bradley TN-Hamilton TN-Meigs TN-
228 AM EDT Thu May 9 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BRADLEY...
SOUTHWESTERN MEIGS...SOUTHEASTERN SEQUATCHIE AND NORTHEASTERN
HAMILTON COUNTIES THROUGH 315 AM EDT/215 AM CDT/...

At 227 AM EDT/127 AM CDT/, Doppler radar was tracking a strong
thunderstorm near Fairmount, or 7 miles south of Dunlap, moving east
at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cleveland, Dunlap, Soddy-Daisy, Lakesite, Cartwright, Flat Top
Mountain, North Chickamauga Creek Gorge, Hopewell, Big Spring, and
Sale Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Tornado Watch remains in effect until 400 AM EDT/300 AM CDT/ for
east Tennessee.

&&

LAT...LON 3521 8540 3526 8544 3528 8549 3534 8551
      3538 8526 3536 8523 3539 8520 3544 8485
      3539 8484 3535 8486 3534 8483 3518 8481
TIME...MOT...LOC 0627Z 265DEG 32KT 3526 8535

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

DH
Special weather statement, May 9, 3:30 AM CDT, 53 minutes before
Special Weather Statement
National Weather Service Morristown TN
430 AM EDT Thu May 9 2024

TNZ067>069-082>084-086-090930-
Rhea TN-Bledsoe TN-Northwest Monroe TN-Roane TN-Loudon TN-Knox TN-
Meigs TN-
430 AM EDT Thu May 9 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RHEA...LOUDON...
NORTHEASTERN MEIGS...NORTHERN BLEDSOE...SOUTHWESTERN KNOX...
NORTHWESTERN MONROE AND ROANE COUNTIES THROUGH 530 AM EDT/430 AM
CDT/...

At 430 AM EDT/330 AM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles west of Spring City, or 12 miles northeast of
Pikeville, moving east at 60 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Oak Ridge, Lenoir City, Kingston, Sweetwater, Rockwood, Loudon,
Farragut, Fairview, Spring City, and Midtown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3572 8526 3577 8525 3577 8504 3575 8503
      3576 8492 3583 8477 3589 8471 3591 8414
      3580 8414 3581 8417 3577 8418 3576 8415
      3571 8417 3564 8414 3561 8418 3562 8452
      3565 8459 3562 8464 3564 8534
TIME...MOT...LOC 0830Z 267DEG 52KT 3574 8505

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

DH

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:53 PM CDTSevere Thunderstorm Warning Considerable damage threatMRXBledsoe, Hamilton, Meigs, Rhea, Sequatchie67 min
May 8, 7:58 PM CDTSevere Thunderstorm WarningMRXMorgan, Scott47 min
May 8, 8:04 PM CDTTornado WarningMRXBledsoe, Sequatchie41 min
May 8, 8:30 PM CDTSevere Thunderstorm Warning Considerable damage threatMRXMarion60 min
May 8, 8:35 PM CDTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs40 min
May 8, 8:49 PM CDTSevere Thunderstorm WarningMRXBradley, Hamilton41 min
May 8, 8:51 PM CDTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Loudon, Morgan, Roane39 min
May 8, 8:54 PM CDTSevere Thunderstorm Warning Considerable damage threatMRXBledsoe, Bradley, Hamilton, McMinn, Meigs, Polk and 2 more66 min
May 8, 8:57 PM CDTSevere Thunderstorm Warning Considerable damage threatMRXBledsoe, Hamilton, Marion, Rhea, Sequatchie63 min
May 8, 9:06 PM CDTFlash Flood WarningMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie4 hr
May 8, 9:11 PM CDTSevere Thunderstorm WarningMRXBlount, Knox, Loudon, McMinn, Monroe, Roane49 min
May 8, 9:17 PM CDTSevere Thunderstorm WarningMRXBradley, Polk58 min
May 8, 9:20 PM CDTSevere Thunderstorm Warning Considerable damage threatMRXBradley, Hamilton, Marion55 min
May 8, 9:26 PM CDTSevere Thunderstorm Warning Considerable damage threatMRXBlount, Jefferson, Knox, Loudon, Sevier49 min
May 8, 9:37 PM CDTSevere Thunderstorm Warning Considerable damage threatMRXBlount, Bradley, McMinn, Monroe, Polk53 min
May 8, 9:38 PM CDTSpecial Weather StatementMRXCarter, Greene, Hamblen, Hawkins, Jefferson, Sullivan and 2 more67 min
May 8, 9:41 PM CDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe, Sevier64 min
May 8, 9:45 PM CDTSevere Thunderstorm Warning Considerable damage threatMRXPolk60 min
May 8, 9:59 PM CDTSevere Thunderstorm WarningMRXCocke, Jefferson, Sevier33 min
May 8, 10:08 PM CDTAreal Flood AdvisoryMRXBlount, Bradley, Hamilton, Knox, Loudon, McMinn and 4 more4 hr
May 8, 10:18 PM CDTAreal Flood AdvisoryMRXGrainger, Hamblen, Jefferson, Knox, Union3 hr
May 8, 10:26 PM CDTSevere Thunderstorm WarningMRXMonroe64 min
May 8, 10:32 PM CDTSpecial Weather StatementMRXCocke28 min
May 8, 11:15 PM CDTAreal Flood AdvisoryMRXAnderson, Campbell, Morgan, Scott3 hr
May 9, 1:28 AM CDTSpecial Weather StatementMRXHamilton47 min
May 9, 3:15 AM CDTFlash Flood WarningMRXAnderson, Campbell, Morgan, Scott4 hr
May 9, 3:30 AM CDTSpecial Weather StatementMRXLoudon, Roane60 min
May 9, 3:42 AM CDTFlash Flood WarningMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie6 hr
May 9, 4:06 AM CDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Rhea, Sequatchie54 min
May 9, 4:11 AM CDTSevere Thunderstorm Warning Considerable damage threatMRXHamilton, Marion, Sequatchie49 min
May 9, 4:31 AM CDTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Meigs, Rhea59 min
May 9, 4:35 AM CDTSevere Thunderstorm Warning Considerable damage threatMRXBradley, Hamilton55 min
May 9, 4:43 AM CDTAreal Flood AdvisoryMRXBlount, Campbell, Claiborne, Grainger, Knox, Loudon and 2 more4 hr
May 9, 4:57 AM CDTSpecial Weather StatementMRXMonroe48 min
May 9, 5:02 AM CDTAreal Flood AdvisoryMRXBradley, Hamilton, Loudon, McMinn, Meigs, Monroe and 1 more4 hr
May 9, 5:09 AM CDTTornado WarningMRXBradley, Hamilton14 min
May 9, 5:12 AM CDTSevere Thunderstorm WarningMRXBradley, McMinn, Monroe, Polk63 min
May 9, 5:18 AM CDTAreal Flood AdvisoryMRXBlount, Cocke, Grainger, Greene, Hamblen, Jefferson and 4 more4 hr
May 9, 7:15 AM CDTAreal Flood AdvisoryMRXAnderson, Campbell, Morgan, Scott2 hr
May 9, 8:14 AM CDTRiver Flood WarningMRXCocke14 hr
May 9, 8:27 AM CDTRiver Flood WarningMRXBledsoe, Marion, Sequatchie50 hr
May 9, 10:04 AM CDTAreal Flood AdvisoryMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie116 min

Nearby

Tornado Warnings in Tennessee, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.